Alert archive / Nevada / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Apr 12, 2020, 5:25 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2020, 5:25 PM PDT (00:25 UTC)
- Expired
- Apr 12, 2020, 6:15 PM PDT
- In force
- 50 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 74 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2684 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
406
WUUS55 KVEF 130025
SVRVEF
AZC015-NVC003-130115-
/O.NEW.KVEF.SV.W.0003.200413T0025Z-200413T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
525 PM PDT Sun Apr 12 2020
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
West central Mohave County in northwestern Arizona...
South central Clark County in southern Nevada...
* Until 615 PM PDT/615 PM MST/.
* At 524 PM PDT/524 PM MST/, a severe thunderstorm was located near
Laughlin, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs and trees.
* Locations impacted include...
Bullhead City, Laughlin, Katherine Landing, Oatman, Big Bend Rec
Area and Mohave Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Mohave, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3515 11476 3529 11462 3506 11416 3485 11436
TIME...MOT...LOC 0024Z 307DEG 22KT 3518 11462
HAIL...1.00IN
WIND...60MPH
$$
Steele2 follow-up statements
945
WWUS55 KVEF 130059
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
559 PM MST Sun Apr 12 2020
NVC003-130107-
/O.CAN.KVEF.SV.W.0003.000000T0000Z-200413T0115Z/
Clark NV-
559 PM MST Sun Apr 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CLARK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3512 11461 3512 11459 3514 11457 3514 11458
3517 11457 3522 11451 3506 11416 3485 11436
TIME...MOT...LOC 0057Z 307DEG 22KT 3506 11442
$$
AZC015-130115-
/O.CON.KVEF.SV.W.0003.000000T0000Z-200413T0115Z/
Mohave AZ-
559 PM MST Sun Apr 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MST
FOR WEST CENTRAL MOHAVE COUNTY...
At 557 PM MST, a severe thunderstorm was located near Bullhead City,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs and trees.
Locations impacted include...
Bullhead City and Oatman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3512 11461 3512 11459 3514 11457 3514 11458
3517 11457 3522 11451 3506 11416 3485 11436
TIME...MOT...LOC 0057Z 307DEG 22KT 3506 11442
HAIL...1.00IN
WIND...60MPH
$$
Steele826
WWUS55 KVEF 130108
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
608 PM MST Sun Apr 12 2020
AZC015-130118-
/O.EXP.KVEF.SV.W.0003.000000T0000Z-200413T0115Z/
Mohave AZ-
608 PM MST Sun Apr 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE COUNTY
WILL EXPIRE AT 615 PM MST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm as it moves toward Oatman.
LAT...LON 3512 11461 3512 11459 3514 11457 3514 11458
3517 11457 3522 11451 3506 11416 3485 11436
TIME...MOT...LOC 0108Z 307DEG 22KT 3504 11439
$$
SteeleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 5:03 PM PDT, 22 minutes earlier.
Area forecast discussion, Apr 12, 5:03 PM PDT, 22 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 503 PM PDT Sun Apr 12 2020 CORRECTED AVIATION SECTION .SYNOPSIS...Parts of the area could see showers and isolated thunderstorms through Monday as well as breezy conditions. Dry weather is expected Tuesday through Thursday with temperatures below normal Monday and Tuesday and above normal Wednesday and Thursday. Another system could bring more shower activity and slightly cooler temperatures to the area on Friday before warm and dry weather returns for the weekend. && .SHORT TERM...tonight and Monday. Shower and thunderstorm chances continue this evening across portions of Mohave, Clark, Inyo, southern Nye and northeast San Bernardino counties with chances primarily east of Las Vegas overnight including the Colorado River Valley and Mohave County. Windy conditions in the Western Mojave Desert early in the evening is expected to decrease overnight. On Monday, shower chances linger across portions of Mohave County with dry conditions and below normal temperatures. Winds are forecast to increase late in the afternoon Monday in northern Inyo County, across the Western Mojave Desert and across the southern Great Basin. Tuesday through Saturday...models have a dry northwest flow over the area Tuesday and Wednesday which then transitions to westerly ahead of an approaching upstream system moving south parallel to the coastline. This system could bring another round of showers to the area on Friday. Temperatures remain on the cool side of normal Tuesday before warm back to normal or above Wednesday and Thursday. Next weekend looks dry and mild with above normal temperatures. However, there is some uncertainty with that and this lowers forecast confidence. .AVIATION...For McCarran... Isolated showers and thunderstorms will be possible around the Las Vegas Valley this afternoon and evening, but the chances of thunder within 5 miles of the terminal remains low. However, there is the potential of seeing outflow boundaries that may affect the termainal at times through this evening. Winds could potentially gust up to 30 kts with any outflow boundary that does develop. Ceilings are not likely to drop below 080, unless a brief period of heavy precip occurs. Shower and thunderstorm chances will diminish late tonight with just a few clouds expected Monday. Main concern for Monday will be whether northerly winds will be strong enough to influence runway configuration. For the rest of southern Nevada, northwest Arizona and southeast California...Westerly winds gusting 20 to 30 knots will continue in the Barstow region through Monday morning. This afternoon, showers and thunderstorms are expected to develop from the Owens Valley to the Las Vegas and Laughlin areas to north central Mohave County. The main threats will be erratic, gusty winds, and ceilings down to 080 or lower with associated terrain obscuration. Rain chances will end from west to east this evening through Monday morning, although a few showers could pop up Monday afternoon over the Sierra and over Mohave County. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Salmen AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Apr 12, 4:46 PM PDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
446 PM PDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 8 S RAILROAD PASS 35.86N 114.93W
04/12/2020 E0.75 INCH CLARK NV PUBLIC
TWITTER REPORT WITH PHOTO OF PENNY SIZED
HAIL COVERING THE ROAD ON HIGHWAY 95 JUST
NORTH OF STATE ROUTE 165.
&&
TB3The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 9:40 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Apr 12, 9:24 PM PDT | Areal Flood Advisory | VEF | Mohave | 2 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2020Severe Thunderstorm Warnings in Arizona, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.